Alert archive / Arkansas / River Flood Warnings in 2008

River Flood Warning 50, NWS Shreveport, LA

April 4, 2008Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this river flood warning at Apr 4, 2008, 10:17 AM CDT for Little River County, Sevier County, Arkansas. It took effect at Apr 4, 2008, 8:00 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 10:17 AM CDT (15:17 UTC)
In effect from
Apr 4, 2008, 8:00 PM CDT
Expired
Apr 6, 2008, 8:52 AM CDT
In force
37 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Idabel (IDBO2). The gauge peaked at 29.57 ft at Apr 5, 2008, 4:00 PM CDT.

actionminormoderate253004/0404/0504/0604/07
Action stage
29 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 10:09 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 4, 10:09 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CDT FRI APR 4 2008

.DISCUSSION...

UPDATING TO CANCEL SEVERE WATCHES OVER THE NW PORTION OF AREA...
AND TO ADD NEW TORNADO WATCH 164 TO THE SE PORTION OF AREA.
INTENSE LINE OF TSTMS LIKELY PRODUCING HIGH WINDS MOVING INTO TOR
WATCH AREA...WHILE STRONG HAIL PRODUCING CONVECTION IS THREATENING
TO IMPACT AREAS NEAR LFK SOON. AS BOUNDARY PUSHES SOUTH THERE IS
HOPE THESE HAILERS WILL WEAKEN...OR THEY MAY TRACK ALONG THE
EXTREME SOUTHERN CWA BORDER NEAR ZAVALLA EASTWARD. EVENT WILL BE
GRADUALLY ENDING FROM NW TO SE AS H5 SHORTWAVE MOVES SE FROM OK TO
NEAR I 30 TONIGHT. FAIR WEATHER FOR THE WEEKEND. /17/

&&

.AVIATION...

LINE OF INTENSIFYING STORMS...CREEPING EAST THRU NORTH LA. WILL MOVE
INTO MLU SITE...WITHIN ONE HALF HOUR. LOOK FOR GUSTY WINDS ALONG
LEADING EDGE. RW COVERING LFK...HEFTY STORMS SNEAKING FROM SW BACK
TOWARDS LFK...OTHER RW/ISLTD TSTMS APPEAR TO HEAD BACK INTO
REMAINING 5 SITES. KEEP IN PCPN THRU MID AFTN. MVFR CIGS WILL
CONTINUE INTO EVE. ALTHOUGH CONVECTIVE GUST FRONTS BRINGING SOME
N-NE WINDS TO AREA..COLD FRONT STILL NW OF A TYR-TXK LINE.
N-NW WIND AFTER FROPA...GUSTING 20-25 MPH. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  48  73  49 /  70  30   0   0
MLU  72  49  69  47 / 100  60   0   0
DEQ  63  42  72  43 /  50  10   0   0
TXK  69  45  71  48 /  90  20   0   0
ELD  71  45  70  47 / 100  40   0   0
TYR  71  46  72  50 /  70  20   0   0
GGG  71  46  72  49 /  70  20   0   0
LFK  72  49  75  50 / 100  40   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...

AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
     OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
     AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

17/07
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI APR 4 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN
ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST
ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN
ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY
RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES
WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE
ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE
PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH
THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT.

06

In the hours before

Local storm report, Apr 4, 4:30 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             5 SW HORATIO            33.89N 94.42W
04/04/2008  M0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

STEVENS
Local storm report, Apr 4, 9:19 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     FLASH FLOOD      EL DORADO               33.22N 92.66W
04/04/2008                   UNION              AR   PUBLIC

            STREET FLOODING REPORTED IN THE CITY OF EL DORADO

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVBowie, Red River64 min
Apr 3, 8:53 PM CDTTornado WarningSHVBowie, Red River29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Apr 3, 9:55 PM CDTTornado WarningSHVBowie, Red River35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 4, 4:16 AM CDTSevere Thunderstorm WarningSHVBowie44 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris40 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVRed River6 hr
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk51 min
Apr 4, 8:07 AM CDTFlash Flood WarningSHVNacogdoches, Panola, Rusk, Shelby3 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVBowie, Red River22 hr
Apr 4, 11:10 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby6 hr
Apr 4, 6:17 PM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days
Apr 4, 8:53 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine52 min
Apr 4, 9:16 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine44 min
Apr 4, 9:41 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn49 min
Apr 4, 10:07 AM CDTTornado WarningSHVGrant, LaSalle, Winn23 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVWebster16 days
Apr 4, 10:24 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn51 min
Apr 4, 10:29 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita46 min
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier54 min
Apr 3, 9:33 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Apr 3, 9:56 PM CDTTornado WarningSHVHoward, Little River, Sevier34 min
Apr 3, 11:23 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier52 min
Apr 3, 11:51 PM CDTFlash Flood WarningSHVHoward, Sevier24 min
Apr 3, 11:53 PM CDTFlash Flood WarningSHVHoward, Sevier4 hr
Apr 4, 2:16 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier59 min
Apr 4, 5:00 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada60 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier62 hr

Nearby

River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.